You didn't say what the name of the medication is, but the first thing you should do is talk to your doctor and tell him you want to stop taking it. If you're taking a narcotic pain med like Oxycontin or Oxycodone and you stop cold turkey, it would probably cause you to go through withdrawal. Actually, regardless of the medicine, whether it's a pain med or another type, it is always a bad idea to just stop taking it without first talking to your doctor. When you tell your doctor you want to stop taking the medicine you're on, he may start by reducing your dosage from 30 to 20 mg and then down to 10, etc. or he might have you reduce the frequency that you take the medicine. Maybe you can gradually wean yourself off the medicine until you can stop all together. But, you have to consider how you will handle the pain after you stop the medication. If it's still there, you'll need to take something even if it's Advil, because no matter how tough we think we can be, having uncontrolled pain will eventually drag you down and cause depression.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Back Pain - I have extreme lumbar pain from weight lifting, playing semi pro football and being rear
Posted 2 Aug 2009 • 1 answer
Posted 18 May 2011 • 1 answer
Posted 28 Oct 2011 • 5 answers
Posted 24 Jul 2014 • 1 answer
Pain Medication - I have been in pain management since 1997, after having 3 failed spine surgeries.?
Posted 3 Jan 2015 • 2 answers